MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40456
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Device Embedded In Tissue or Plaque (3165)
Date of Event 10/07/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that coating issue was encountered.The target lesion was located in the anterior tibial artery.A 300cm angled tip v-14 control wire guidewire was advanced to the lesion.However, when attempting to cross the lesion, and pulling the wire back to find a better channel in the lesion to cross, the coating at the tip was pulled off of the wire.The procedure was completed with a different device.No patient complications were reported.
 
Event or Problem Description
It was reported that coating issue was encountered.The target lesion was located in the anterior tibial artery.A 300cm angled tip v-14 control wire guidewire was advanced to the lesion.However, when attempting to cross the lesion and pulling the wire back to find a better channel in the lesion to cross, the coating at the tip was pulled off of the wire.The procedure was completed with a different device.No patient complications were reported.It was further reported that the target lesion had 95% stenosis located in the highly calcified and moderately tortuous anterior tibial artery.The device was pulled out by snaring.The covering was not recovered because it posed a greater threat to the patient than leaving it in the occluded vessel.The patient was unharmed.The patient showed no adverse effect in or and was transported to pacu without issue.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation by mfr: the returned device matches with upn and lot provided by the customer.The returned guidewire had a section of the polymer tip detached and not returned.The device was measured in three sections (distal - medium - proximal) along it in order to confirm that is within specification.

Brand Name
V-14 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10711595
Report Number2134265-2020-14475
Device Sequence Number3281198
Product Code DQX
UDI-Device Identifier08714729799238
UDI-Public08714729799238
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K112745
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2022
Device Model Number40456
Device Catalogue Number40456
Device Lot Number0025839878
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Initial Date Received by Manufacturer 10/08/2020
Supplement Date Received by Manufacturer10/21/2020
12/01/2020
Initial Report FDA Received Date10/21/2020
Supplement Report FDA Received Date11/05/2020
12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR